Alert archive / Virginia / Tornado Warnings in 2014
Tornado Warning 22, NWS Wakefield, VA
NWS Wakefield, VA issued this tornado warning at May 22, 2014, 6:27 PM EDT for 6 counties in Virginia. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 22, 2014, 6:27 PM EDT (22:27 UTC)
- Expired
- May 22, 2014, 7:00 PM EDT
- In force
- 33 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
Counties City of Williamsburg, VA, Gloucester County, VA, King and Queen County, VA, King William County, VA, Middlesex County, VA, New Kent County, VA
The radar
The Norfolk radar (KAKQ), 58 km from the middle of the area, began a volume at 22:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 22, 2:18 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 10.5 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 413 J/kg
- Mixed-layer CIN
- -101 J/kg
- Mixed-layer LCL
- 1075 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
245
WFUS51 KAKQ 222227
TORAKQ
VAC073-097-101-119-127-830-222300-
/O.NEW.KAKQ.TO.W.0022.140522T2227Z-140522T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
627 PM EDT THU MAY 22 2014
THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A
* TORNADO WARNING FOR...
NORTHWESTERN GLOUCESTER COUNTY IN SOUTHEAST VIRGINIA...
SOUTHEASTERN KING AND QUEEN COUNTY IN EAST CENTRAL VIRGINIA...
SOUTHEASTERN KING WILLIAM COUNTY IN EAST CENTRAL VIRGINIA...
WEST CENTRAL MIDDLESEX COUNTY IN EASTERN VIRGINIA...
EASTERN NEW KENT COUNTY IN EAST CENTRAL VIRGINIA...
NORTHERN CITY OF WILLIAMSBURG IN SOUTHEAST VIRGINIA...
* UNTIL 700 PM EDT
* AT 624 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
TORNADO. THIS DANGEROUS STORM WAS LOCATED NEAR KING AND QUEEN COURT
HOUSE...AND MOVING SOUTHEAST AT 35 MPH.
* THIS DANGEROUS STORM WILL BE NEAR...
WEST POINT AROUND 635 PM EDT.
SHACKLEFORDS AROUND 640 PM EDT.
BARHAMSVILLE AROUND 645 PM EDT.
NORGE AND TOANO AROUND 655 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS DANGEROUS STORM INCLUDE MATTAPONI...
PLUM POINT...ELTHAM...HOLLY FORKS...GRESSIT...CHRISTENSONS CORNER...
YORK RIVER STATE PARK...CROAKER AND ALLMONDSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE... OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3743 7655 3736 7671 3737 7674 3735 7676
3732 7683 3766 7697 3774 7673
TIME...MOT...LOC 2227Z 330DEG 31KT 3761 7688
$$
ZIMMERMAN2 follow-up statements
459
WWUS51 KAKQ 222247
SVSAKQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
647 PM EDT THU MAY 22 2014
VAC119-222255-
/O.CAN.KAKQ.TO.W.0022.000000T0000Z-140522T2300Z/
MIDDLESEX VA-
647 PM EDT THU MAY 22 2014
...THE TORNADO WARNING FOR WEST CENTRAL MIDDLESEX COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3770 7675 3769 7673 3762 7669 3760 7665
3743 7655 3736 7671 3737 7674 3735 7676
3732 7683 3767 7695 3773 7675
TIME...MOT...LOC 2245Z 330DEG 31KT 3748 7678
$$
VAC073-097-101-127-830-222300-
/O.CON.KAKQ.TO.W.0022.000000T0000Z-140522T2300Z/
NEW KENT VA-KING WILLIAM VA-KING AND QUEEN VA-CITY OF WILLIAMSBURG
VA-GLOUCESTER VA-
647 PM EDT THU MAY 22 2014
...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHWESTERN GLOUCESTER...
NORTHERN CITY OF WILLIAMSBURG...SOUTHEASTERN KING AND QUEEN...
SOUTHEASTERN KING WILLIAM AND EASTERN NEW KENT COUNTIES UNTIL 700 PM
EDT...
AT 645 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
POSSIBLE TORNADO. THIS DANGEROUS STORM WAS LOCATED NEAR
BARHAMSVILLE...OR NEAR WEST POINT...MOVING SOUTHEAST AT 35 MPH.
QUARTER SIZE HAIL AND DAMAGING WIND GUSTS ARE ALSO LIKELY WITH THIS
STORM.
THIS DANGEROUS STORM WILL BE NEAR...
NORGE AND TOANO AROUND 655 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS DANGEROUS STORM INCLUDE CHRISTENSONS
CORNER...YORK RIVER STATE PARK...CROAKER AND ALLMONDSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3770 7675 3769 7673 3762 7669 3760 7665
3743 7655 3736 7671 3737 7674 3735 7676
3732 7683 3767 7695 3773 7675
TIME...MOT...LOC 2245Z 330DEG 31KT 3748 7678
$$
ZIMMERMAN276
WWUS51 KAKQ 222258
SVSAKQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
658 PM EDT THU MAY 22 2014
VAC073-097-101-127-830-222308-
/O.EXP.KAKQ.TO.W.0022.000000T0000Z-140522T2300Z/
NEW KENT VA-KING WILLIAM VA-KING AND QUEEN VA-CITY OF WILLIAMSBURG
VA-GLOUCESTER VA-
658 PM EDT THU MAY 22 2014
...THE TORNADO WARNING FOR NORTHWESTERN GLOUCESTER...NORTHERN CITY OF
WILLIAMSBURG...SOUTHEASTERN KING AND QUEEN...SOUTHEASTERN KING
WILLIAM AND EASTERN NEW KENT COUNTIES WILL EXPIRE AT 700 PM EDT...
THE TORNADO THREAT HAS DIMINISHED...THEREFORE THE TORNADO WARNING HAS
EXPIRED. HOWEVER...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT
FOR THIS STORM.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 10 PM.
LAT...LON 3770 7675 3769 7673 3762 7669 3760 7665
3743 7655 3736 7671 3737 7674 3735 7676
3732 7683 3767 7695 3773 7675
TIME...MOT...LOC 2258Z 330DEG 31KT 3738 7671
$$
ZIMMERMANWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this tornado warning went out at May 22, 4:19 PM EDT, 2 hours 8 minutes earlier.
Area forecast discussion, May 22, 4:19 PM EDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
419 PM EDT THU MAY 22 2014
.SYNOPSIS...
A COLD FRONT WILL CROSS THE REGION AND MOVE OFF THE COAST THIS
EVENING AND TONIGHT. HIGH PRESSURE WILL SLOWLY BUILD FROM THE
UPPER MIDWEST SOUTHEAST TO OVER THE MID ATLANTIC REGION FRIDAY
THROUGH SUNDAY. THE HIGH WILL SLIDE INTO THE ATLANTIC SUNDAY NIGHT
INTO TUESDAY.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
SVR TSTM WATCH IN EFFECT UNTIL 10 PM FOR THE NRN HALF OF THE
REGION. SCTD TSTMS...SOME STRONG AND SEVERE...WERE DEVELOPING
LATE THIS AFTN FM THE NRN VA PIEDMONT CNTIES NNE THRU MD AND INTO
PA. THESE STORMS WERE FORMING IN THE WARM/HUMID AIRMASS IN ADVANCE
OF A COLD FRONT. THE STORMS WILL PUSH ESE AND OFF THE CST LATE
THIS AFTN AND EVENG...WITH THE STRONGEST AND POSSIBLY SVR STORMS
MOVNG THRU THE NRN VA PIEDMONT ESE ACRS THE VA NRN NECK AND INTO
THE LWR MD AND VA ERN SHR. THE MAIN THREATS WILL BE DAMAGING
WINDS AND LARGE HAIL. THE ACTIVITY WILL PUSH OFF THE CST BY 11 PM
WITH DRIER AIR FILTERING IN BEHIND THE FRONT FOR THE REMAINDER OF
THE NGT. MIN TEMPS WILL RANGE FM THE MID 50S TO THE MID 60S.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/...
THAT COLD FRONT WILL SINK FARTHER S OF THE AREA DURING FRI...WITH
DRIER NW OR N FLO CONTINUING TO FILTER IN...AS HI PRES BLDS FM
THE UPR MIDWEST SE INTO THE OH VLY. PARTLY TO MOSTLY SNY WITH
HIGHS RANGING FM THE MID 70S TO LWR 80S. LATER FRI THRU SAT...A
WEAK TROF SFC-ALOFT WILL DROP THRU THE NRN MID ATLC REGION. THIS
WILL PROVIDE ENE CNTIES WITH SOME MORE CLOUDINESS...AND COULD
TRIGGER AN ISLTD SHOWER OVR THE LWR MD/VA ERN SHR. OTHRWISE...MOSTLY
CLEAR TO PARTLY CLOUDY FRI NGT THRU SAT. LOWS FRI NGT IN THE 50S
TO NEAR 60. HIGHS ON SAT RANGING THRU THE 70S.
SAT NGT THRU SUN...SFC HI PRES WILL SLIDE FM THE OH VLY SE TO
RIGHT OVR THE MID ATLC REGION. CLEAR TO PARTLY CLOUDY WITH LOWS
SAT NGT RANGING THRU THE 50S TO NEAR 60...WITH MAX TEMPS ON SUN IN
THE UPR 70S TO LWR 80S.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
THE MID/UPPER FLOW PATTERN DURING THE EARLY TO MIDDLE PORTION OF
NEXT WEEK WILL BE CHARACTERIZED BY RIDGING FROM THE NORTHERN PLAINS
TO THE MID ATLANTIC...WITH A CLOSED LOW SLOWLY TRAVERSING THE
CENTRAL PLAINS AND MID-MISSISSIPPI VALLEY. PRECIPITATION POTENTIAL
WILL BE LIMITED DURING THE EXTENDED PERIOD DUE TO RATHER WEAK
SYNOPTIC WIND FIELDS. THE BEST TIME-FRAME FOR SHOWERS/TSTMS (SLIGHT
CHC/LOW-END CHC AT THIS TIME) WILL BE TUESDAY AFTERNOON/EVENING WHEN
A WEAK SHORTWAVE AND ASSOCIATED COLD FRONT COMBINE WITH LEE-SIDE
TROUGHING E OF THE MOUNTAINS. MINIMAL POPS WILL BE MAINTAINED FOR
SRN PORTIONS WEDNESDAY AS THE FRONT SLOWLY SAGS S THROUGH THE AREA.
DRY CONDITIONS ARE THEN EXPECTED TO PREVAIL TOWARD THE END OF THE
WEEK. HIGH TEMPERATURES WILL BE ABOVE NORMAL EARLY IN THE
WEEK...WITH HIGHS IN THE MID 80S MONDAY...FOLLOWED BY UPPER 80S TO
NEAR 90 TUESDAY. TEMPERATURES TREND BACK TOWARD NORMAL WEDNESDAY
INTO THURSDAY AS THE COLD FRONT SAGS THROUGH THE REGION. LOWS SHOULD
AVERAGE FROM THE UPPER 50S TO MID 60S THROUGH THE PERIOD.
&&
.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
VFR CONDITIONS AS OF 18Z...WITH SHOWERS/TSTMS STILL WELL OFF TO THE
N/W OF THE LOCAL AREA. ANTICIPATING THAT SOME OF THESE SCATTERED
SHOWERS AND TSTMS WILL DRIFT SOUTH AND/OR DEVELOP OVER VA/MD OVER
THE NEXT FEW HRS. NOT ENOUGH TO INCLUDE "TSRA" IN AT ANY TAF SITE
BUT DID ADD A TEMPO GROUP FOR SHRA AT KRIC/SBY FOR NOW. COULD ALSO
SEE THEM AT KORF/KPHF/KECG THE OTHER SITES ALTHOUGH TIMING EVEN
MORE UNCERTAIN. BRIEF IFR/MVFR CONDITIONS WILL BE POSSIBLE WITH
SHOWERS/TSTMS...MORE LIKELY DUE TO VSBYS THAN CIGS. ALSO...IF ANY
SITE DOES RECEIVE APPRECIABLE RAINFALL...A FEW HRS WORTH OF MVFR/IFR
CIGS/VSBYS WILL BE POSSIBLE BETWEEN 00Z-03/06Z BEFORE A STRONGER
PUSH OF DRIER N/NW FLOW MOVES IN. AFTER 03/06Z...THE N/NW WINDS
SHOULD BRING CLEARING SKIES/VFR CONDITIONS WITH SOME GUSTS BETWEEN
15-20 KTS MOST LIKELY AT KORF/KECG. HIGH PRESSURE PREVAILS
FRI...SOMEWHAT BREEZY NW FLOW WITH GUSTS TO 15-20 KT THROUGH THE
DAY AT KSBY...10-15 KT ELSEWHERE.
HIGH PRESSURE WILL PREVAIL SAT/SUN AND SLIDE OFF THE COAST MON-
TUE. VFR CONDITIONS UNDER MAINLY CLEAR SKIES. SOME INCREASE IN
MOISTURE COULD SEE SOME POTENTIAL FOR REDUCED CIGS/VSBYS 06-12Z IN
PATCHY FOG/LOW CIGS MON/TUE.
&&
.MARINE...
A COLD FRONT DROPS ACROSS THE REGION LATE THIS AFTERNOON AND EVENING
BRINGING SCT SHOWERS/TSTMS TO MAINLY NRN PORTIONS OF THE MARINE
AREA. ANY STORMS HAVE THE POTENTIAL TO PRODUCE STRONG WIND GUSTS AND
LARGE HAIL. A SUBSEQUENT NNW CAA SURGE FOLLOWS TONIGHT. MARGINAL SCA
CONDITIONS (15-20KT) ARE EXPECTED OVER THE BAY LATE TONIGHT INTO
EARLY FRIDAY MORNING. THE SOUND AND LOWER JAMES WILL REMAIN CAPPED
AT 15KT. THE DURATION OF THE SURGE IS NOT EXPECTED TO BE STRONG/LONG
ENOUGH TO PUSH SEAS TO 5 FT. THE WIND WILL LIGHTEN THROUGH THE DAY
FRIDAY AND LIKELY BECOME SEA-BREEZE DOMINATED OVER FAR SRN PORTIONS
LATER IN THE DAY. A SECONDARY NW SURGE AOB 15KT ARRIVES LATE FRIDAY
NIGHT INTO EARLY SATURDAY. OTHERWISE...HIGH PRESSURE SLOWLY BUILDS
IN TROUGH THE WEEKEND...BEFORE SETTLING OFF THE SOUTHEAST COAST
EARLY NEXT WEEK ALLOWING FOR A RETURN TO SSW FLOW AOB 15KT.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 1 AM TO 10 AM EDT FRIDAY FOR
ANZ630>632-634.
&&
SYNOPSIS...TMG
NEAR TERM...TMG
SHORT TERM...TMG
LONG TERM...AJZ
AVIATION...LKB
MARINE...AJZHazardous weather outlook, May 22, 2:24 PM EDT, 4 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 224 PM EDT THU MAY 22 2014 MDZ021>025-VAZ049-062>064-071>078-082>086-090-091-094-099-100-231830- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- LOUISA-GOOCHLAND-HANOVER-CAROLINE-HENRICO-KING WILLIAM- KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER- CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-JAMES CITY-YORK- NEWPORT NEWS/HAMPTON-ACCOMACK-NORTHAMPTON VA- 224 PM EDT THU MAY 22 2014 ...SEVERE THUNDERSTORM WATCH 174 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. NCZ012>017-030>032-102-VAZ048-060-061-065>070-079>081-087>089-092- 093-095>098-231830- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA- PRINCE EDWARD-CUMBERLAND-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA- POWHATAN-CHESTERFIELD-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-GREENSVILLE- SUSSEX-SURRY-SOUTHAMPTON-ISLE OF WIGHT-NORFOLK/PORTSMOUTH-SUFFOLK- CHESAPEAKE-VIRGINIA BEACH- 224 PM EDT THU MAY 22 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING. SOME STORMS MAY PRODUCE STRONG GUSTY WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. TG
In the hours before
Local storm report, May 22, 4:56 PM EDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
456 PM EDT THU MAY 22 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0456 PM HAIL 1 SSE ENGLISH HILLS 37.62N 77.55W
05/22/2014 M0.75 INCH HENRICO VA TRAINED SPOTTER
0456 PM TSTM WND GST 1 SSE ENGLISH HILLS 37.62N 77.55W
05/22/2014 E50 MPH HENRICO VA TRAINED SPOTTER
&&
EVENT NUMBER AKQ1400962
EVENT NUMBER AKQ1400963
MINNICKLocal storm report, May 22, 5:39 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
539 PM EDT THU MAY 22 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0539 PM WALL CLOUD COLONIAL HEIGHTS 37.26N 77.40W
05/22/2014 CITY OF COLONIAL H VA TRAINED SPOTTER
WALL CLOUD REPORTED NEAR SOUTHPARK MALL.
&&
EVENT NUMBER AKQ1400964
MINNICKLocal storm report, May 22, 5:42 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
542 PM EDT THU MAY 22 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM FUNNEL CLOUD WALTHALL 37.31N 77.41W
05/22/2014 CHESTERFIELD VA NWS EMPLOYEE
FUNNEL CLOUD REPORTED NEAR EXIT 58 AND INTERSTATE 95.
&&
EVENT NUMBER AKQ1400965
MINNICKLocal storm report, May 22, 6:02 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
602 PM EDT THU MAY 22 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0558 PM HAIL 2 WNW DISPUTANTA 37.14N 77.26W
05/22/2014 M1.25 INCH PRINCE GEORGE VA NWS EMPLOYEE
&&
EVENT NUMBER AKQ1400966
LALEXANDLocal storm report, May 22, 6:09 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
609 PM EDT THU MAY 22 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM TSTM WND DMG HAGUE 38.07N 76.65W
05/22/2014 WESTMORELAND VA TRAINED SPOTTER
LARGE TREE DOWN ON A HOUSE
&&
EVENT NUMBER AKQ1400967
LALEXANDLocal storm report, May 22, 6:26 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
626 PM EDT THU MAY 22 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM TSTM WND DMG STEVENSVILLE 37.73N 76.92W
05/22/2014 KING AND QUEEN VA 911 CALL CENTER
TWO TREES DOWN ON A ROAD
&&
EVENT NUMBER AKQ1400968
LALEXANDThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 8:27 PM EDT | Special Marine Warning | AKQ | 33 min | |
| May 21, 8:28 PM EDT | Severe Thunderstorm Warning | AKQ | Lancaster, Mathews, Middlesex | 47 min |
| May 21, 9:08 PM EDT | Special Weather Statement | AKQ | Mathews | 22 min |
| May 22, 3:41 AM EDT | Small Craft Advisory | AKQ | 30 hr | |
| May 22, 3:01 PM EDT | Special Weather Statement | AKQ | Louisa | 44 min |
| May 22, 3:44 PM EDT | Special Weather Statement | AKQ | Caroline | 46 min |
| May 22, 3:44 PM EDT | Severe Thunderstorm Warning | AKQ | Hanover, Louisa | 46 min |
| May 22, 4:00 PM EDT | Severe Thunderstorm Warning | AKQ | Caroline, Essex, Richmond, Westmoreland | 45 min |
| May 22, 4:20 PM EDT | Severe Thunderstorm Warning | AKQ | Goochland, Hanover, Henrico, City of Richmond | 40 min |
| May 22, 4:32 PM EDT | Special Weather Statement | AKQ | King William | 28 min |
| May 22, 4:42 PM EDT | Severe Thunderstorm Warning | AKQ | Northumberland, Westmoreland | 33 min |
| May 22, 4:56 PM EDT | Severe Thunderstorm Warning | AKQ | Charles City, Chesterfield, Hanover, Henrico, New Kent, City of Hopewell and 1 more | 49 min |
| May 22, 5:01 PM EDT | Tornado Warning | AKQ | Charles City, Chesterfield, Henrico, City of Colonial Heights, City of Richmond | 29 min |
| May 22, 5:04 PM EDT | Severe Thunderstorm Warning | AKQ | Caroline, Essex, King and Queen, King William | 41 min |
| May 22, 5:15 PM EDT | Tornado Warning | AKQ | Essex, Richmond, Westmoreland | 30 min |
| May 22, 5:21 PM EDT | Flash Flood Warning | AKQ | Charles City, Chesterfield, Hanover, Henrico, New Kent, Prince George and 2 more | 84 min |
| May 22, 5:29 PM EDT | Tornado Warning | AKQ | Charles City, Chesterfield, Henrico, Prince George, City of Colonial Heights, City of Hopewell and 1 more | 31 min |
| May 22, 5:41 PM EDT | Severe Thunderstorm Warning | AKQ | Caroline, Essex, King and Queen, King William | 34 min |
| May 22, 5:45 PM EDT | Tornado Warning | AKQ | Essex, Lancaster, Richmond | 30 min |
| May 22, 5:54 PM EDT | Special Marine Warning | AKQ | 96 min | |
| May 22, 5:56 PM EDT | Tornado Warning | AKQ | Essex, King and Queen, King William, Middlesex | 34 min |
| May 22, 5:59 PM EDT | Tornado Warning | AKQ | Isle of Wight, Prince George, Southampton, Surry, Sussex | 31 min |
| May 22, 6:01 PM EDT | Special Marine Warning | AKQ | 89 min | |
| May 22, 6:14 PM EDT | Severe Thunderstorm Warning | AKQ | Gloucester, Lancaster, Mathews, Middlesex, Northumberland, Richmond | 46 min |
| May 22, 6:29 PM EDT | Tornado Warning | AKQ | Isle of Wight, Southampton, Surry, Sussex, City of Franklin, City of Suffolk | 46 min |
| May 22, 6:37 PM EDT | Special Weather Statement | AKQ | Henrico, City of Hopewell, City of Richmond | 38 min |
| May 22, 6:57 PM EDT | Severe Thunderstorm Warning | AKQ | Gloucester, Mathews, York, City of Hampton, City of Poquoson | 63 min |
| May 22, 7:07 PM EDT | Special Marine Warning | AKQ | 83 min | |
| May 22, 7:14 PM EDT | Tornado Warning | AKQ | Isle of Wight, Southampton, City of Franklin, City of Suffolk | 31 min |
| May 22, 7:23 PM EDT | Special Weather Statement | AKQ | Prince George, Surry, City of Hopewell | 67 min |
| May 22, 7:28 PM EDT | Special Marine Warning | AKQ | 62 min | |
| May 22, 7:33 PM EDT | Special Marine Warning | AKQ | 87 min | |
| May 22, 7:42 PM EDT | Special Weather Statement | AKQ | City of Chesapeake, City of Virginia Beach | 48 min |
Nearby
Tornado Warnings in Virginia, 2014Every tornado warning in 2014Tornadoes in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.